Alert archive / Mississippi / Wind Advisories in 2024

Wind Advisory 6, NWS Jackson, MS

September 11, 202447 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana

NWS Jackson, MS issued this wind advisory at Sep 11, 2024, 2:35 PM CDT for 47 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana. It took effect at Sep 12, 2024, 1:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2024, 2:35 PM CDT (19:35 UTC)
In effect from
Sep 12, 2024, 1:00 AM CDT
Expired
Sep 12, 2024, 7:00 PM CDT
In force
18 hr
Issued by
NWS Jackson, MS
All 58 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2024-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2024-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

870 
WWUS74 KJAN 111935
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
235 PM CDT Wed Sep 11 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>052-056>058-
120345-
/O.NEW.KJAN.WI.Y.0006.240912T1400Z-240913T0600Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Smith-Jasper-Clarke-
Including the cities of West Point, Harrisonburg, Indianola,
Heidelberg, Eupora, Taylorsville, Winona, Lake Village, Newton,
Meridian, Cleveland, Delhi, Richland, Belzoni, Columbus, St.
Joseph, Eudora, Oak Grove, Canton, Bay Springs, Stonewall,
Mayersville, Newellton, Jackson, Ruleville, Decatur, Tchula,
Philadelphia, Dermott, Morton, Greenwood, Lexington, Carrollton,
Macon, Brooksville, Jonesville, Pickens, Goodman, Lake
Providence, North Crossett, Greenville, Raleigh, Tallulah,
Carthage, Vaiden, Rayville, North Carrollton, Quitman, Hamburg,
Isola, West Crossett, Weir, Madison, Forest, Vicksburg, Crossett,
De Kalb, Ferriday, Pearl, Bastrop, Grenada, Waterproof, Epps,
Ridgeland, Scooba, Vidalia, Winnsboro, Louisville, Brandon,
Durant, Starkville, Ackerman, Rolling Fork, Yazoo City, West
Ferriday, Anguilla, Mathiston, Conehatta, Kosciusko, Shubuta,
Union, and Pearl River
235 PM CDT Wed Sep 11 2024

...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 1 AM CDT FRIDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, east central, north central, northeast, northwest, and 
  west central Mississippi.

* WHEN...From 9 AM Thursday to 1 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...As Hurricane Francine decays across the 
  region, gusty winds will persist across central to northern 
  Mississippi, with some gusty gradient winds on the western edge 
  along and west of the Mississippi River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DC
6 follow-up statements
482 
WWUS74 KJAN 112113
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
413 PM CDT Wed Sep 11 2024

MSZ053-059-060-120515-
/O.EXA.KJAN.WI.Y.0006.240912T1400Z-240913T0600Z/
Claiborne-Jefferson-Adams-
Including the cities of Fayette, Port Gibson, and Natchez
413 PM CDT Wed Sep 11 2024

...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 1 AM CDT FRIDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...A portion of southwest Mississippi.

* WHEN...From 9 AM Thursday to 1 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs and dead trees could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>052-056>058-
120515-
/O.CON.KJAN.WI.Y.0006.240912T1400Z-240913T0600Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Smith-Jasper-Clarke-
Including the cities of Pickens, Ferriday, Weir, Grenada, Delhi,
De Kalb, Rolling Fork, Conehatta, Jonesville, Crossett, Lake
Village, Taylorsville, Indianola, Pearl River, Philadelphia,
Richland, Mayersville, Greenwood, Macon, Yazoo City, Belzoni,
Quitman, Carthage, Pearl, Epps, Hamburg, Brandon, Winona,
Goodman, Raleigh, Winnsboro, Vaiden, Tchula, Waterproof,
Heidelberg, Madison, Louisville, Union, Vidalia, St. Joseph,
Ridgeland, Bay Springs, Morton, Ackerman, Kosciusko, Scooba,
Brooksville, Stonewall, Starkville, Rayville, Harrisonburg,
Meridian, Newellton, Columbus, Canton, Eudora, Isola, Tallulah,
North Carrollton, West Point, Anguilla, Newton, Bastrop, Decatur,
West Ferriday, Durant, Jackson, Carrollton, West Crossett, Lake
Providence, Ruleville, Mathiston, Forest, Vicksburg, Greenville,
Dermott, Cleveland, Shubuta, North Crossett, Oak Grove,
Lexington, and Eupora
413 PM CDT Wed Sep 11 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO 1 AM CDT 
FRIDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, east central, north central, northeast, northwest, and 
  west central Mississippi.

* WHEN...From 9 AM Thursday to 1 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

22
616 
WWUS74 KJAN 120307
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1007 PM CDT Wed Sep 11 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>052-056>058-
121115-
/O.EXT.KJAN.WI.Y.0006.240912T0600Z-240913T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Smith-Jasper-Clarke-
Including the cities of Pickens, Ferriday, Weir, Grenada, Delhi,
De Kalb, Rolling Fork, Conehatta, Jonesville, Crossett, Lake
Village, Taylorsville, Indianola, Pearl River, Philadelphia,
Richland, Mayersville, Greenwood, Macon, Yazoo City, Belzoni,
Quitman, Carthage, Pearl, Epps, Hamburg, Brandon, Winona,
Goodman, Raleigh, Winnsboro, Vaiden, Tchula, Waterproof,
Heidelberg, Madison, Louisville, Union, Vidalia, St. Joseph,
Ridgeland, Bay Springs, Morton, Ackerman, Kosciusko, Scooba,
Brooksville, Stonewall, Starkville, Rayville, Harrisonburg,
Meridian, Newellton, Columbus, Canton, Eudora, Isola, Tallulah,
North Carrollton, West Point, Anguilla, Newton, Bastrop, Decatur,
West Ferriday, Durant, Jackson, Carrollton, West Crossett, Lake
Providence, Ruleville, Mathiston, Forest, Vicksburg, Greenville,
Dermott, Cleveland, Shubuta, North Crossett, Oak Grove,
Lexington, and Eupora
1007 PM CDT Wed Sep 11 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THURSDAY...

* WHAT...Sustained winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, east central, north central, northeast, northwest, and 
  west central Mississippi.

* WHEN...Until 7 PM CDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...As Tropical Storm Francine decays across the 
  region, gusty winds will persist across central to northern 
  Mississippi, with some gusty gradient winds on the western edge 
  along and west of the Mississippi River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MSZ053-059-060-121115-
/O.EXT.KJAN.WI.Y.0006.240912T0600Z-240913T0000Z/
Claiborne-Jefferson-Adams-
Including the cities of Fayette, Port Gibson, and Natchez
1007 PM CDT Wed Sep 11 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THURSDAY...

* WHAT...Sustained winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...A portion of southwest Mississippi.

* WHEN...Until 7 PM CDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

22
782 
WWUS74 KJAN 120859
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
359 AM CDT Thu Sep 12 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>052-056>058-
121700-
/O.CON.KJAN.WI.Y.0006.000000T0000Z-240913T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Smith-Jasper-Clarke-
Including the cities of Pickens, Ferriday, Weir, Grenada, Delhi,
De Kalb, Rolling Fork, Conehatta, Jonesville, Crossett, Lake
Village, Taylorsville, Indianola, Pearl River, Philadelphia,
Richland, Mayersville, Greenwood, Macon, Yazoo City, Belzoni,
Quitman, Carthage, Pearl, Epps, Hamburg, Brandon, Winona,
Goodman, Raleigh, Winnsboro, Vaiden, Tchula, Waterproof,
Heidelberg, Madison, Louisville, Union, Vidalia, St. Joseph,
Ridgeland, Bay Springs, Morton, Ackerman, Kosciusko, Scooba,
Brooksville, Stonewall, Starkville, Rayville, Harrisonburg,
Meridian, Newellton, Columbus, Canton, Eudora, Isola, Tallulah,
North Carrollton, West Point, Anguilla, Newton, Bastrop, Decatur,
West Ferriday, Durant, Jackson, Carrollton, West Crossett, Lake
Providence, Ruleville, Mathiston, Forest, Vicksburg, Greenville,
Dermott, Cleveland, Shubuta, North Crossett, Oak Grove,
Lexington, and Eupora
359 AM CDT Thu Sep 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, east central, north central, northeast, northwest, and 
  west central Mississippi.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...As Tropical Storm Francine decays across the 
  region, gusty winds will persist across central to northern 
  Mississippi, with some gusty gradient winds on the western edge 
  along and west of the Mississippi River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MSZ053-059-060-121700-
/O.CON.KJAN.WI.Y.0006.000000T0000Z-240913T0000Z/
Claiborne-Jefferson-Adams-
Including the cities of Fayette, Port Gibson, and Natchez
359 AM CDT Thu Sep 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Sustained winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...A portion of southwest Mississippi.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

22
933 
WWUS74 KJAN 121234
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
734 AM CDT Thu Sep 12 2024

MSZ054-055-061>066-072>074-122045-
/O.EXA.KJAN.WI.Y.0006.000000T0000Z-240913T0000Z/
Copiah-Simpson-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Hazlehurst, West Hattiesburg, New Hebron,
Bude, Magee, Prentiss, Laurel, Crystal Springs, Roxie,
Mendenhall, Lumberton, Meadville, Monticello, Collins,
Hattiesburg, Bassfield, Brookhaven, Purvis, Wesson, Columbia, and
Mount Olive
734 AM CDT Thu Sep 12 2024

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts around 40 mph.

* WHERE...Portions of central, south central, southeast, and 
  southwest Mississippi.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...As Tropical Depression Francine decays across 
  the region, gusty winds will persist across central to northern 
  Mississippi, with some gusty gradient winds on the western edge 
  along and west of the Mississippi River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>052-056>058-
122045-
/O.CON.KJAN.WI.Y.0006.000000T0000Z-240913T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Smith-Jasper-Clarke-
Including the cities of North Crossett, North Carrollton,
Indianola, Carrollton, Vidalia, Mathiston, Starkville, Cleveland,
Brooksville, Raleigh, Union, Canton, Ruleville, Greenwood,
Brandon, Delhi, Lake Providence, Grenada, Morton, Kosciusko,
Dermott, De Kalb, Scooba, Eupora, Durant, Yazoo City, Hamburg,
Bay Springs, Columbus, Jackson, Macon, Richland, Quitman,
Heidelberg, Pickens, Lexington, Jonesville, Louisville, Newton,
West Ferriday, Winona, Weir, Newellton, Philadelphia, Pearl
River, Vicksburg, Taylorsville, Harrisonburg, Rayville, Crossett,
West Point, Stonewall, Carthage, Oak Grove, Goodman, West
Crossett, Lake Village, Vaiden, Tallulah, Ridgeland, Meridian,
Madison, Shubuta, Eudora, Forest, Conehatta, Rolling Fork,
Anguilla, Bastrop, Ferriday, Isola, Epps, St. Joseph, Winnsboro,
Belzoni, Ackerman, Mayersville, Greenville, Waterproof, Decatur,
Pearl, and Tchula
734 AM CDT Thu Sep 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 15 to 25 mph with gusts up to 40 to 50 mph.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, east central, north central, northeast, northwest, and 
  west central Mississippi.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...As Tropical Depression Francine decays across 
  the region, gusty winds will persist across central to northern 
  Mississippi, with some gusty gradient winds on the western edge 
  along and west of the Mississippi River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MSZ053-059-060-122045-
/O.CON.KJAN.WI.Y.0006.000000T0000Z-240913T0000Z/
Claiborne-Jefferson-Adams-
Including the cities of Port Gibson, Fayette, and Natchez
734 AM CDT Thu Sep 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 10 to 20 mph with gusts around 40 mph.

* WHERE...A portion of southwest Mississippi.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...As Tropical Depression Francine decays across 
  the region, gusty winds will persist across central to northern 
  Mississippi, with some gusty gradient winds on the western edge 
  along and west of the Mississippi River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DC
098 
WWUS74 KJAN 121909
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
209 PM CDT Thu Sep 12 2024

LAZ023>026-MSZ053>066-072>074-122015-
/O.CAN.KJAN.WI.Y.0006.000000T0000Z-240913T0000Z/
Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Hazlehurst, Heidelberg, Vidalia, West
Hattiesburg, Bude, New Hebron, Magee, Jonesville, Natchez,
Prentiss, Laurel, Crystal Springs, Shubuta, West Ferriday, Roxie,
Newellton, Mendenhall, Lumberton, Raleigh, Ferriday, Meadville,
Bay Springs, Monticello, Taylorsville, Harrisonburg, Collins, St.
Joseph, Winnsboro, Fayette, Hattiesburg, Bassfield, Brookhaven,
Port Gibson, Waterproof, Purvis, Wesson, Columbia, Stonewall,
Quitman, and Mount Olive
209 PM CDT Thu Sep 12 2024

...WIND ADVISORY IS CANCELLED...

As Tropical Depression Francine moves further north and decays 
across the region, gusty gradient winds continue to lessen and 
should remain below advisory criteria through the rest of the 
afternoon.


$$

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-130000-
/O.CON.KJAN.WI.Y.0006.000000T0000Z-240913T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-
Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-
Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-
Including the cities of North Crossett, Goodman, West Crossett,
Lake Village, Lake Providence, Vaiden, Indianola, Tallulah, North
Carrollton, Grenada, Carrollton, Pickens, Ridgeland, Morton,
Mathiston, Meridian, Starkville, Dermott, Kosciusko, Madison,
Lexington, Cleveland, Brooksville, Louisville, Newton, Eudora,
Winona, Weir, Carthage, Forest, Conehatta, De Kalb, Philadelphia,
Scooba, Eupora, Rolling Fork, Anguilla, Durant, Bastrop, Union,
Pearl River, Isola, Vicksburg, Yazoo City, Canton, Hamburg, Epps,
Columbus, Ruleville, Rayville, Crossett, Greenwood, Belzoni,
Ackerman, Jackson, Mayersville, Greenville, Macon, Brandon,
Delhi, Decatur, West Point, Richland, Pearl, Oak Grove, and
Tchula
209 PM CDT Thu Sep 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 10 to 15 mph with gusts of 30 to 35 mph.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, east central, north central, northeast, northwest, and 
  west central Mississippi.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...As Tropical Depression Francine moves further 
  north and decays across the region, gusty gradient winds continue 
  to lessen but persist through the evening, especially for areas in 
  the Highway 82 corridor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DC
915 
WWUS74 KJAN 130003
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
703 PM CDT Thu Sep 12 2024

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-130115-
/O.EXP.KJAN.WI.Y.0006.000000T0000Z-240913T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-
Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-
Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-
Including the cities of Brooksville, Cleveland, Pickens, Newton,
Conehatta, Dermott, Eudora, Richland, Philadelphia, Brandon,
Vaiden, Pearl River, Indianola, Ruleville, Canton, Forest,
Starkville, Rayville, Louisville, Weir, Rolling Fork, Isola,
North Carrollton, Macon, Bastrop, Grenada, Scooba, West Crossett,
Delhi, Crossett, Greenwood, Decatur, Anguilla, Vicksburg,
Goodman, Belzoni, Carrollton, Mathiston, Ridgeland, Pearl, Lake
Village, North Crossett, Epps, Carthage, Tallulah, Union,
Kosciusko, Madison, Lake Providence, West Point, Eupora,
Ackerman, Jackson, Durant, Tchula, Yazoo City, Oak Grove, Winona,
De Kalb, Lexington, Mayersville, Greenville, Morton, Columbus,
Meridian, and Hamburg
703 PM CDT Thu Sep 12 2024

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

22

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Sep 11, 1:05 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Sep 11, 1:05 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
105 PM CDT Wed Sep 11 2024

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 1044 AM CDT Wed Sep 11 2024

Hurricane Francine is continuing to advance towards the Louisiana
coast where it is expected to make landfall this evening. Light
rain showers in advance of the storm have already moved into
southern portions of the area and should continue to move
northward this afternoon. Winds will begin to pick up this
afternoon, gusting to around 25 mph. Winds will be on the increase
through the evening, especially in southern portions of the area
as Francine approaches./SAS/

&&

.DISCUSSION...
Issued at 448 AM CDT Wed Sep 11 2024

Regarding Francine (Today through Thursday Night):

The main focus of our forecast remains on Hurricane Francine and its
anticipated impacts across Louisiana and Mississippi mainly this
evening through the day Thursday. The latest National Hurricane
Center updated forecast is similar to the previous forecast
regarding strength of this system and eventual track as it moves
through our region. The 4 AM update noted Hurricane Francine had
maximum winds near 90 mph with higher gusts as it moved northeast at
10 mph across the northern Gulf waters. Some additional
strengthening is possible as it approaches the central Louisiana
coastline today, but increasing wind shear and eventual land
interaction will lead to weakening as Francine moves across southern
Louisiana into southwestern Mississippi tonight into tomorrow
morning. Tropical Storm conditions are expected to be felt across
portions of southern Mississippi, and we have maintained a Tropical
Storm Warning from Adams County eastward through Jefferson Davis and
Marion counties in our forecast area. Tropical Storm conditions are
possible a little farther inland, and a Tropical Storm Watch extends
northward to just south of the Interstate 20 corridor. Probabilities
of those tropical storm force winds decrease rapidly farther to the
north, but we will continue to evaluate if additional wind product
headlines are needed into the Jackson or Meridian metro areas.

Heavy rainfall is also expected with Francine as it moves north into
our area this afternoon into tomorrow daytime, with 4-6 inches or
greater rainfall expected along a corridor from south-central
Mississippi into northeast Mississippi. Given the increased
confidence of the storm's track and very tropical air mass, the
Flood Watch has been extended to cover the areas into northeast
Mississippi.

In addition to these wind and flooding threats, there is also a
Marginal Risk for tornadoes associated with Francine as it moves
across our area mainly this afternoon and evening - primarily in
Southeast Mississippi. Increasing moisture and the low-level wind
shear and helicity on the northeast side of will allow for possible
tornadoes in bands of precipitation spreading northward. The threat
late tonight into Thursday will shift into eastern Mississippi and
Alabama. Precip chances will taper off from southwest to northeast
through the day and evening Thursday as dry air wraps into the
remnant circulation and Francine transitions to an extratropical
cyclone. /NF/

Friday through next Tuesday:

Francine, or the remnants thereof, will reside over the Mid-South
region as we begin the long term portion of the forecast on
Friday. Some lingering light rain will remain possible across
mainly northeast Mississippi through late Friday afternoon. Then
both rain and clouds will steadily exit north and out of the CWA
through Friday evening.

The majority of the forecast area will remain dry over the weekend
into early next week. However, a general troughing pattern will
reside across the Deep South in Francine's wake.  This, coupled with
daytime heating in the continued moist airmass over the region,
could yield an isolated shower each afternoon Saturday through next
Tuesday.

As far as temperatures are concerned, muggy conditions will again
persist across the CWA.  Highs on Friday will range from the upper
70s north to middle 80s south.  Highs each afternoon through Tuesday
will generally reside in the middle to upper 80s.  Lows each night
will fall into the 60s. /19/

&&

.AVIATION...
(18Z TAFS)
Issued at 103 PM CDT Wed Sep 11 2024

Francine is expected to impact aviation. As Francine approaches
the area tonight, winds will increase from the east southeast
around 15 to 20 mph, gusting to near 30mph. This will likely
increase through the night to around 40mph, locally higher, by
tomorrow morning. Visibilities will be reduced from the rain and
wind and ceilings will remain low so IFR conditions are expected
to prevail. Wind shear will also be an issue, particularly for
sites east of I-55. Francine should depart the area tomorrow
afternoon./SAS/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       68  73  65  83 / 100  90  30  10
Meridian      68  76  66  84 / 100 100  40  10
Vicksburg     68  73  63  84 / 100  90  10   0
Hattiesburg   71  81  67  87 / 100  70  20  10
Natchez       68  74  63  84 / 100  70  10   0
Greenville    67  70  63  79 / 100 100  40  10
Greenwood     67  71  64  79 / 100 100  50  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Thursday afternoon for MSZ029>033-037>039-
     043>046-048>066-072>074.

     Tropical Storm Watch for MSZ053>055-059.

     Tropical Storm Warning for MSZ060>066-072>074.

LA...None.
AR...None.
&&

NF/19/SAS20

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 9:55 PM CDTTropical Storm WarningJANAdams, Covington, Forrest, Franklin, Jefferson Davis, Jones and 4 more33 hr
Sep 11, 9:33 AM CDTRiver Flood WarningJANJones25 hr

Nearby

Wind Advisories in Mississippi, 2024Wind Advisories in Louisiana, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.